The effect of drugs on sex drive

kittycatgirl kittycatgirl
My partner and I have been together for over 3 years. Our sex life has really been up and down, sometimes great, sometimes non existant. Most recently he started taking some medications for depression, and he seems to have lost not only his sex drive, but also his ability to connect with me emotionally. We've talked about switching his meds, but I was wondering if anyone has dealt with this and how they have handled it?
02/17/2012
  • Save 60% on Spooktacular Kits  - 3 item set
  • Better Price Sale - Save 60%
  • Wicked Treats - Save 60% on 3 Item Set

    • Eden leather blindfold
    • Eden's glass ben wa balls
    • Flaming amour silicone pearl bunny
    Save 60% on 3 Item Set

    Expires on Oct, 31 at 3am ET Terms

  • Ghost Bride - Save 60% on 3 Item Set

    • Leather strap rider
    • Casper
    • Simple Clamps
    Save 60% on 3 Item Set

    Expires on Oct, 31 at 3am ET Terms

  • Black Magic - Save 60% on 3 Item Set

    • Eden Beaded Clamps
    • Heart Silicone Beads
    • Onyx
    Black Magic - Save 60% on 3 Item Set

    Expires on Oct, 31 at 3am ET Terms

  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
underHim underHim
I would definately talk to his doctor (more specifically have him do it) If he is less depressed but you are more that doesnt help that much does it?
02/17/2012
- Kira - - Kira -
I've not had this happen with my husband but I've taken anti-depressants that have done this to me. After dealing with it for months and the fights that it caused between my husband and I, I requested a med switch. It took a few switches to find one that didn't cause low sex drive for me.
02/17/2012
MR Chickhabit MR Chickhabit
prescription drugs (pills) usually do have a negative effect.

illegal drugs on the other hand. . .
02/17/2012
Phallos Phallos
Almost all anti-depressants have this side effect but most doctors will be willing to prescribe you with a drug to counteract this particular side effect. I've been on Zoloft for a few months and have noticed that my sex drive hasn't changed much but the inability to climax can at times be a drag. Not that I am with anyone so the problem isn't too bothersome but vigorously masturbating for an hour or two without release can be frustrating and occasionally I have to say screw it and give up. Needless to say I don't think I'll ever be a minute man while on this medication The best thing you can do is talk to the doctor about your problems and never stop taking SSRIs (selective serotonin reuptake inhibitors) cold turkey as they could make matters worse.
02/18/2012
spineyogurt spineyogurt
I'd look for alternative cures to what ails ya
02/18/2012
kittycatgirl kittycatgirl
Lots of good advice, thanks guys. I feel like the anti depressant is helping him a little bit, but he seems to have completely lost his emotions. He just is kinda "meh" about everything now. On the bright side he also takes add meds on occasion and those have the complete opposite affect. I think for the 5 hours that he is hopped up on the add medicine makes up for all the times he isn't into it lol! I'm going to go with him to the dr next time so we can all discuss some alternatives. Thanks for all your support guys
02/20/2012
Rossie Rossie
Quote:
Originally posted by kittycatgirl
Lots of good advice, thanks guys. I feel like the anti depressant is helping him a little bit, but he seems to have completely lost his emotions. He just is kinda "meh" about everything now. On the bright side he also takes add meds on ... More
Like Kira said, your partner has to keep switching till he finds the med that works, it might take some extra time before he finds the right one, since he can't just switch to different meds overnight. Also have your partner check with his doctor to see if it's all right to take SAMe along with his anti-depressant drug, it might give his mood a healthy boost!
02/20/2012
kittycatgirl kittycatgirl
Quote:
Originally posted by Rossie
Like Kira said, your partner has to keep switching till he finds the med that works, it might take some extra time before he finds the right one, since he can't just switch to different meds overnight. Also have your partner check with his ... More
Thanks Rossie, I will do that. I've thought about taking it before too, but I also take a med for depression and I know you can't mix them with other things sometimes. I will check into it for both of us though.
02/21/2012
Total posts: 9
Unique posters: 7